Alert archive / Colorado / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Jun 6, 2007, 6:31 AM MDT for 11 counties in Colorado. It took effect at Jun 6, 2007, 7:41 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 6:31 AM MDT (12:31 UTC)
- In effect from
- Jun 6, 2007, 7:41 AM MDT
- Expired
- Jun 6, 2007, 3:06 PM MDT
- In force
- 7 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Eagle County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 29 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 0.5 hours before the alert went out and 412 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3503 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jun 6, 4:04 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 6, 4:04 AM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
404 AM MDT WED JUN 6 2007
...WINDY CONDITIONS CONTINUE TODAY...
.SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...
SHARP COLD FRONT MOVING THROUGH WESTERN UTAH WITH NOCTURNAL
THUNDERSTORMS WILL MOVE THROUGH EASTERN UTAH LATE THIS MORNING AND
EARLY AFTERNOON. FRONT SHOULD PUSH THROUGH WESTERN COLORADO LATE THIS
AFTERNOON AND EARLY EVENING. DRY SLOT AHEAD OF THE FRONT WILL CLEAR
MOST CLOUDINESS OUT OF THE AREA THIS MORNING. THIS WILL ALLOW GOOD
SURFACE HEATING AND MIXING...SO STRONG PREFRONTAL WINDS SHOULD
INCREASE BEFORE NOON IN MOST AREAS. SURFACE WINDS WILL HAVE ALL KINDS
OF SUPPORT THIS AFTERNOON AND EVENING. A 120+ KT JET WILL SPREAD OVER
SOUTHWEST CO AND SOUTHEAST UT BEFORE NOON...WITH STRONG GRADIENT FLOW
IN LOWER AND MID LEVELS AND INSTABILITY TO MIX THE WINDS DOWN TO THE
SURFACE. SURFACE FRONT SHOULD BE THROUGH SW CO BY 6 PM WITH
INCREASING HUMIDITY AND COOLER TEMPS MOVING IN. WINDS WILL SHIFT TO
THE NW AND GRADUALLY DECREASE THEREAFTER.
HAVE CONTINUED THE WIDESPREAD WIND ADVISORY FOR LATE MORNING THROUGH
THE AFTERNOON. HAVE ALSO UPGRADED THE FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR EXTREME SW CO...BELOW 8000 FEET.
MUCH COOLER CONDITIONS WILL MOVE INTO THE AREA TONIGHT THROUGH
THURSDAY NIGHT. NORTHWEST FLOW ALOFT GRADUALLY DIMINISHES. FLOW ALOFT
REMAINS A BIT TROUGHY OVER THE EASTERN GREAT BASINAND CENTRAL ROCKIES
SO EXPECT OROGRAPHIC SHOWER TO CONTINUE IN THE NORTHERN AND CENTRAL
CO/UT MOUNTAINS.
.LONG TERM (FRIDAY THROUGH TUESDAY)...
FLOW BECOMES SOUTHWEST ON FRIDAY AS SOME TROUGHINESS REDEVELOPS OVER
THE GREAT BASIN. THE LOW PRESSURE WEAKENS AS IT SINKS SOUTHWEST
LEAVING THE FORECAST AREA UNDER A MORE ZONAL FLOW BY EARLY IN THE
WEEKEND. THE AREA WILL REMAIN ON THE DRY SIDE THROUGH THE PERIOD...
HOWEVER MODELS INDICATE THAT PERIODIC AND HARD TO TIME DISTURBANCES
WILL INCREASE THE CHANCE OF THUNDERSTORMS AT TIMES. BY EARLY IN THE
WORK WEEK THE FLOW AGAIN BECOMES SOUTHWEST AS ENERGY PUSHES ONSHORE
AND OVER THE WESTERN CONUS. CONSISTENCY...BOTH RUN-TO-RUN AND BETWEEN
MODELS...HAS NOT BEEN TOO GOOD ON TIMING AND STRENGTH. THE 00Z GFS
HAS BACKED OFF ITS IDEA OF CUTTING OFF A LOW OVER THE GREAT BASIN
BY MIDWEEK.
WARMING WILL BRING TEMPS ABOVE NORMAL BY SUNDAY...THEN FLATTEN OUT
ABOUT 2-5 DEGREES ABOVE NORMAL FOR THE FIRST HALF OF THE WORK WEEK.
&&
.AVIATION...
VFR CONDITIONS EXPECTED EARLY WEDNESDAY WITH LOCALIZED. WINDY TO VERY
WINDY CONDITIONS DEVELOP THIS MORNING AND CONTINUE THROUGHOUT THE DAY
AS A STRONG COLD FRONT MOVES INTO THE REGION. EXPECT FALLING CEILINGS
THIS AFTERNOON...WITH THE FRONT MOVING THROUGH VERNAL UTAH BY MID
MORNING...AND EVENTUALLY CLEARING EAGLE BY LATE THIS AFTERNOON. LOCAL
MVFR CIGS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL BECOME MORE
PREVALENT BY LATE THIS AFTERNOON THROUGH THIS EVENING.
&&
.FIRE WEATHER...
RED FLAG WARNING IN EFFECT FOR LOWER ELEVATIONS OF THE FOUR CORNERS
AREA...ZONE 207 BELOW 8000 FEET. COLD FRONT TO MOVE THROUGH THE AREA
AFTER 1600 TODAY WITH LOW RH/S AND STRONG WINDS IN ADVANCE OF THE
FRONT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED AS
WELL.
MUCH COOLER CONDITIONS WEDNESDAY NIGHT AND THURSDAY WITH SOME
SNOW AT ELEVATIONS ABOVE 8000 FEET.
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING THIS AFTERNOON AND EVENING BELOW 8000 FEET FOR
EXTREME SOUTHWEST COLORADO SOUTH OF THE SAN JUAN MOUNTAINS...
INCLUDING FIRE WEATHER ZONE 207.
...WIND ADVISORY TODAY FOR ALL VALLEYS OF WESTERN COLORADO ALONG
WITH WEST CENTRAL AND SOUTHWEST MOUNTAINS.
.UT...WIND ADVISORY TODAY FOR EAST CENTRAL AND SOUTHEAST UTAH.
CJC/EHHazardous weather outlook, Jun 6, 5:05 AM MDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 505 AM MDT WED JUN 6 2007 UTZ022>025-027>029-071200- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-EASTERN UINTA BASIN- EASTERN UINTA MOUNTAINS-LA SAL AND ABAJO MOUNTAINS-SOUTHEAST UTAH- TAVAPUTS PLATEAU- 505 AM MDT WED JUN 6 2007 ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR ELEVATIONS BELOW 8000 FEET IN EXTREME SOUTHWEST COLORADO...SOUTH OF THE SAN JUAN MOUNTAINS... ...WIND ADVISORY TODAY FOR EAST CENTRAL AND SOUTHEAST UTAH AND MUCH OF WESTERN COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH. .DAY ONE...TODAY AND TONIGHT WINDY TO VERY WINDY CONDITIONS WILL DEVELOP THIS MORNING AND CONTINUE THIS AFTERNOON ACROSS EAST CENTRAL AND SOUTHEAST UTAH. WIND SPEEDS FROM 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH WILL BE COMMON. IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT AS IT MOVES THROUGH THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. BRIEF HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH THE THUNDERSTORMS. WINDS WILL SHIFT TO THE NORTHWEST AFTER FRONTAL PASSAGE AND GRADUALLY DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL THEN BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...THOUGH SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS AND WIND DAMAGE. COZ001>014-017-018-020-071200- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LOWER YAMPA RIVER BASIN-NORTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 505 AM MDT WED JUN 6 2007 ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR ELEVATIONS BELOW 8000 FEET IN EXTREME SOUTHWEST COLORADO...SOUTH OF THE SAN JUAN MOUNTAINS... ...WIND ADVISORY TODAY FOR EAST CENTRAL AND SOUTHEAST UTAH AND MUCH OF WESTERN COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT WINDY TO VERY WINDY CONDITIONS WILL DEVELOP THIS MORNING AND CONTINUE THIS AFTERNOON ACROSS MUCH OF WESTERN COLORADO. WIND SPEEDS FROM 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH WILL BE COMMON. IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT AS IT MOVES THROUGH THE AREA LATE THIS LATER THIS AFTERNOON. BRIEF HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH THE THUNDERSTORMS. WINDS WILL SHIFT TO THE NORTHWEST AFTER FRONTAL PASSAGE AND GRADUALLY DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE EACH AFTERNOON THURSDAY THROUGH SUNDAY...MAINLY ACROSS NORTHWEST COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR NIGHT...THOUGH SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS AND WIND DAMAGE. COZ019-021>023-071200- ANIMAS RIVER BASIN-FOUR CORNERS/UPPER DOLORES RIVER- SAN JUAN RIVER BASIN-SOUTHWEST SAN JUAN MOUNTAINS- 505 AM MDT WED JUN 6 2007 ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR ELEVATIONS BELOW 8000 FEET IN EXTREME SOUTHWEST COLORADO...SOUTH OF THE SAN JUAN MOUNTAINS... ...WIND ADVISORY TODAY FOR EAST CENTRAL AND SOUTHEAST UTAH AND MUCH OF WESTERN COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHWESTERN COLORADO .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS WITH WARM AND DRY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER THE LOWER ELEVATIONS OF SOUTHWEST COLORADO TODAY. WIND SPEEDS FROM 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH WILL BE COMMON AND THE HUMIDITY WILL DROP TO SINGLE DIGITS IN MANY LOCATIONS. LARGE FIRE GROWTH IS POSSIBLE. IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT AS IT MOVES THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. BRIEF HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH THE THUNDERSTORMS. WINDS WILL SHIFT TO THE NORTHWEST AFTER FRONTAL PASSAGE AND GRADUALLY DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE EACH AFTERNOON THURSDAY THROUGH SUNDAY...MAINLY ACROSS NORTHWEST COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...THOUGH SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS AND WIND DAMAGE. CUOCO
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:54 PM MDT | Snow Advisory | GJT | Eagle, Garfield, Moffat, Pitkin, Rio Blanco, Routt | 21 hr |
Nearby
Red Flag Warnings in Colorado, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.